Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 19, 2017, 3:22 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 20, 2017, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2017, 3:22 PM MST (22:22 UTC)
- In effect from
- Oct 20, 2017, 11:00 AM MST
- Expired
- Oct 20, 2017, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS75 KFGZ 192222 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 322 PM MST Thu Oct 19 2017 AZZ004>007-009>017-039-040-201230- /O.NEW.KFGZ.WI.Y.0032.171020T1800Z-171021T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 322 PM MST Thu Oct 19 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Friday. * TIMING...Friday - late morning through early evening. * WINDS...Southwest 25 to 30 MPH gusting to 45 MPH. * IMPACTS...Driving can become difficult for high profile vehicles. There is potential for localized blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
014 WWUS75 KFGZ 200951 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 251 AM MST Fri Oct 20 2017 AZZ004>007-009>017-039-040-210200- /O.CON.KFGZ.WI.Y.0032.171020T1800Z-171021T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 251 AM MST Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...late this morning through early evening. * WINDS...Southwest 25 to 30 mph gusting to 45 mph. * IMPACTS...Driving can become difficult for high profile vehicles. There is potential for localized blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
709 WWUS75 KFGZ 202121 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 221 PM MST Fri Oct 20 2017 AZZ004>007-009>017-039-040-210200- /O.CON.KFGZ.WI.Y.0032.000000T0000Z-171021T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 221 PM MST Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...this afternoon through early evening. * WINDS...Southwest 25 to 30 MPH gusting to 45 MPH. * IMPACTS...Driving can become difficult for high profile vehicles. There is potential for localized blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
244 WWUS75 KFGZ 210207 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 707 PM MST Fri Oct 20 2017 AZZ004>007-009>017-039-040-210315- /O.EXP.KFGZ.WI.Y.0032.000000T0000Z-171021T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 707 PM MST Fri Oct 20 2017 ...WIND ADVISORY HAS EXPIRED... Winds are expected to continue weakening through the evening and night. Wind Advisory level winds are no longer anticipated. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 19, 9:57 AM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Oct 19, 9:57 AM MST, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 957 AM MST Thu Oct 19 2017 .SYNOPSIS...Expect scattered showers through this evening as an area of low pressure moves through the region today. Drier and windy conditions develop Friday, ahead of a strong cold front set to drop temperatures 10-15 degrees by Saturday. Warmer and dry conditions will return again by early next week. && .UPDATE...Scattered light showers with isolated thunder continue to develop this morning as weak low pressure over southern Nevada is entering northwestern Arizona. This low will generally move east through the day with shower activity favoring the eastern half of the state - from Page to Flagstaff to Payson east. The morning sounding shows enough instability to support a few thunderstorms. Precipitation amounts are expected to remain less than a tenth of an inch. We have updated the chance for showers/thunderstorms today based on current radar trends. && .PREV DISCUSSION /435 AM MST/...An upper low north of KLAS will move through southern Utah today, losing some amplitude as it does. Enough cool air and moisture exist in the mid-levels for isolated showers this morning. These showers will continue through the day, especially north and east of Flagstaff. Drier air will move into the region behind this low and ahead of a strong trough due to move through the Great Basin Friday and Friday night. This system will bring a significant cold front to the area, with 10-15 degrees of cooling by Saturday, compared to today. In addition, southwest winds ahead of the front will flirt with Wind Advisory levels, but most areas should stay just under. A major ridge builds off the west coast and into the western Great Basin later in the weekend and into next week. This will bring very dry conditons, lighter winds, and a return to well above normal temperatures. && .AVIATION...For the 18Z package...Expect VFR conditions for the next 24 hrs. Widely scattered showers and thunderstorms will continue through 00Z, with the precip threat confined to the AZ/NM border area after 00Z-04Z. S-SW wind 10-15 kts gusts to 25 knot through 02Z, then winds decreasing to 5-10 kt. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A weak disturbance will bring increasing clouds and a chance of rain showers through tonight. A few thunderstorms are possible this afternoon. Wetting rain is unlikely for most locations. Southwest winds will increase today even more on Friday as a cold front moves through the Great Basin. Saturday through Monday...Drier and cooler air arrives Saturday, with winds switching to a north to northeast direction. Several days of well above normal temperatures and very dry surface conditions starts Sunday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCT/Peterson AVIATION...JJ FIRE WEATHER...DL For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.